MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Catheter, Septostomy
Model Number VXSK0131
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Pericardial Effusion (3271)
Date of Event 07/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion, hypotension and tachycardia occurred.A pulmonary vein isolation (pvi) procedure utilizing pulse field ablation (pfa) was planned for the treatment of paroxysmal atrial fibrillation.A versacross access solution was selected for transseptal access.During the procedure, the physician performed transseptal puncture using the versacross rf wire through a non-boston scientific (non-bsc) sheath.Rf energy was delivered via a baylis generator, and the non-bsc sheath was advanced over the wire.No resistance was encountered while advancing or maneuvering any catheters or devices, and no issue was noted during the transseptal access.Following successful transseptal access, the versacross rf wire was removed.During left atrial mapping with a non-bsc mapping catheter and prior to delivery of any ablation lesions, the patient became hemodynamically unstable, with a decrease in blood pressure and an increase in heart rate.Evaluation identified a pericardial effusion.The physician withdrew the equipment into the right atrium and performed pericardiocentesis with placement of a pigtail drain.The effusion was treated before progression to cardiac tamponade.No specific perforation site was identified.No ablation lesions were delivered, and the procedure was discontinued due to the patient's medical condition.The physician reported that the versacross access solution functioned as intended and exhibited no malfunction.The physician believed the complication was associated with the non-bsc mapping catheter and that the versacross access solution did not contribute to the event.The patient was admitted for observation and was discharged the following day.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of a pericardial effusion, hypotension, tachycardia and use of device issue - misuse.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review performed for the versacross device confirmed that the event of pericardial effusion, hypotension, tachycardia and use of device issue - misuse are known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Investigation conclusion: boston scientific has assigned an investigation conclusion code of failure to follow instructions, known inherent risk of device and supporting evidence that came to this conclusion.Per the label review, the clinical events are anticipated in nature through residual risk communicated in the ifu.There are several factors that may have contributed to the adverse event(s), such as excessive force during rfw advancement, use of incompatible device, underlying patient condition, insufficient imaging, tortuous or challenging patient anatomy, or physician/scrub tech technique.It was noted that the rfw was used with an incompatible device for tsp.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
VersaCross Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
CA  01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50175687
Report Number2124215-2026-42412
Device Sequence Number12832565
Product Code DXF
UDI-Device Identifier00685447019862
UDI-Public(01)00685447019862(17)290325(10)39409628
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0131
Device Catalogue NumberVXSK0131
Device Lot Number0039409628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date09/17/2026
Date Device Manufactured03/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Agilis 13F Sheath (Abbott); Agilis 13F Sheath (Abbott).; HD Grid Mapping Catheter (Abbott); HD Grid Mapping Catheter (Abbott).; RF Generator (Baylis); RF Generator (Baylis).
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale